MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006800
Medical Device Problem Codes Device Displays Incorrect Message (2591); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that laser shut down in the middle of case.Laser ran fine an hour ahead.Then, error 11 (main controller communication (recovery failed)) was displayed.Machine was manually shut off and when machine back on had the same issues.Procedure was not completed due to this event.There were no patient complications.This event is being reported for aborted/cancelled procedure with a patient whose was under general anesthesia.
 
Additional Manufacturer Narrative
D3 manufacturing email: (b)(6).This console was evaluated by a field service engineer (fse) at the customers site.During functional evaluation of the console, the system was started and error 11 was displayed immediately.The fse replaced the mmcu (main controller) board and burned the firmware software, restoring the console functionality.The console passed all tests and is ready for use.Also, the mmcu component was returned for analysis.During the analysis, the mmcu was identified to have a communication with the machine.The returned mmcu passed all tests.Even though the fse replaced the mmcu, analysis of the product was unable to replicate the allegation.Based on analysis results and information available, the reported allegations were not confirmed.A conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that laser shut down in the middle of case.Laser ran fine an hour ahead.Then, error 11 (main controller communication (recovery failed)) was displayed.Machine was manually shut off and when machine was turned on again it had the same issues.It was noted that the console displayed errors 11, 101, and 120 at separate times, and all 3 of which point to mmcu comm problems.Procedure was not completed due to this event.There were no patient complications.This event is being reported for aborted/cancelled procedure with a patient whose was under general anesthesia.
 
Additional Manufacturer Narrative
Corrected g1 mfr site address 1, corrected g1 mfr site address 2.Manufacturing email: (b)(6).This console was evaluated by a field service engineer (fse) at the customers site.During functional evaluation of the console, the system was started and error 11 was displayed immediately.The fse replaced the mmcu (main controller) board and burned the firmware software, restoring the console functionality.The console passed all tests and is ready for use.Also, the mmcu component was returned for analysis.During the analysis, the mmcu was identified to have a communication with the machine.The returned mmcu passed all tests.Even though the fse replaced the mmcu, analysis of the product was unable to replicate the allegation.Based on analysis results and information available, the reported allegations were not confirmed.A conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16479498
Report Number2124215-2023-08675
Device Sequence Number16931513
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006800
Device Catalogue NumberGA-0006800
Device Lot Number0000000118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer08/07/2023
09/26/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date09/01/2023
10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown